Risks of cyclosporine therapy in paediatric age.

João Antunes, Catarina Gouveia, Maria João Brito

Abstract


Cyclosporine has been found to be effective and safe in many inflammatory skin disorders such as psoriasis and atopic dermatitis (AD), in adults and in children. Its use in paediatrics is still under scope. We present three patients who started cyclosporine but stopped due to complications. It is our aim to warn about potential side effects of cyclosporine and recommend cautious utilization.Two children, aged 4 and 13 years, with AD and one child, aged 2 years, with erythrodermic psoriasis, were treated with oral cyclosporine.developed secondary impetigo on the 6th day of treatment. Started topical corticosteroids and topical calcineurin inhibitors afterwards, with no relapses. SECOND CASE: developed herpetic infection, hepatic and renal impairment (eventual drug interaction) on the 4th day of treatment. THIRD CASE: Psoriasis and impetigo, treated with flucloxacillin, gentamicin. Generalized angioedema and urticariform lesions after 6 days of cyclosporine. Beta lactam hypersensitivity reaction under study. Eventual cyclosporine toxicity to consider.The data on cyclosporine use in children is still scarce. Use should be limited to cases with precise indication, after considering risks and benefits.

Full Text:

PDF (Português)


Refbacks

  • There are currently no refbacks.